Three products for a radiant, customizable tan — without UV rays

Three products for a radiant, customizable tan — without UV rays

By edit
Face care
By concern
Stage of skin aging
Body care
Skin diagnostic
Library
All Topics
Est-ce-que l'acide hyaluronique donne des boutons ?

Does hyaluronic acid cause pimples?

Summary
Published February 20, 2024, by Maylis, Chemical Engineer — 2 min read

There is no clinical or scientific evidence that topical application of hyaluronic acid causes acne outbreaks.Hyaluronic acid is a molecule that is generallywell tolerated by all skin typesand does not appear to have a sensitizing potential. It does not present any undesirable side effects when applied externally.This excellent tolerance is due to the fact that this molecule is already present in the skin and is not unknown to the body, which tolerates and absorbs it all the better.

Regarding hyaluronic acid injections, in very rare cases, there can be an allergy to this molecule. This allergy can trigger various reactions.These are exceptional, but it is important to identify and disclose them to patients before any injection:

  • An allergy to hyaluronic acid, although rare, does exist and can cause a localized inflammatory reaction similar to hives;

  • Granulomas may appear on the treated areas. These are small, sometimes unsightly and painful nodules. They often regress and fade spontaneously over a few weeks. A specific treatment with cortisone or anti-inflammatory drugs is a solution to alleviate the patient's discomfort;

  • Another complication: Individuals predisposed to cold sores may trigger them after the injection; typically, these disappear within about ten days;

  • Abscesses have also been reported, but this complication remains an extremely rare phenomenon.

Sources:

  • GOLDMAN A & al. Hyaluronic acid dermal fillers: safety and efficacy for the treatment of wrinkles, aging skin, body sculpturing and medical conditions. Clinical Medicine Reviews in Therapeutics (2011).

  • SOMMARIVA R. & al. Vascular complications after facial filler injection: a literature review and meta-analysis. The Journal of Clinical and Aesthetic Dermatology (2019).

Diagnostic

Understand your skin
and its complex needs.

Go further: